MAUDE Adverse Event Report: CORDIS US CORP. RAILWAY; INTRODUCER, CATHETER

CORDIS US CORP. RAILWAY; INTRODUCER, CATHETER
Catalog Number RW5VBTB
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f railway sheathless access system vista brite tip bare wire broke off in the patient¿s body.An additional interventional radiology procedure was required, which involved snaring the device fragment out of the body via femoral approach.There was no additional reported patient injury.The access site vessel was not calcified but was described as severely tortuous.The device was flushed prior to use, and the vessel dilator was snapped into place at the hub.Difficulties during insertion were attributed to a small vessel with severe tortuosity.There were no difficulties withdrawing the device; however, upon withdrawal, a fragment was left behind after attempting to advance the system through severe tortuosity, and repeated torquing during insertion resulted in fracturing and shearing off the dilator.No damage was noted on the device or packaging prior to opening.The device was stored and prepared according to the instructions for use (ifu), the user was trained on the device, and the patient was reported to be stable and discharged.The device will not be returned for evaluation as all products from the procedure were discarded.
 
Additional Manufacturer Narrative
Health effect - impact code of 4614 - serious injury/ illness/ impairment and 4614 - serious injury/ illness/ impairment was added.
 
Additional Manufacturer Narrative
As reported, a 5f railway sheathless access system vista brite tip bare wire broke off in the patient¿s body.An additional interventional radiology procedure was required, which involved snaring the device fragment out of the body via femoral approach.There was no additional reported patient injury.The access site vessel was not calcified but was described as severely tortuous.The device was flushed prior to use.Difficulties during insertion were attributed to a small vessel with severe tortuosity.There were no difficulties withdrawing the device; however, upon withdrawal, a fragment was left behind after attempting to advance the system through severe tortuosity, and repeated torquing during insertion resulted in fracturing and shearing off the dilator.No damage was noted on the device or packaging prior to opening.The device was stored and prepared according to the instructions for use (ifu), the user was trained on the device, and the patient was reported to be stable and discharged.The device was not returned for evaluation as all products from the procedure were discarded.A product history record (phr) review of lot 18351683 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿vessel dilator ¿ separated¿ could not be substantiated because the device was not returned for evaluation and images were not provided.The exact cause of the event cannot be determined however, no damage was noted on the device or packaging prior to opening and, upon withdrawal, a fragment was left behind after attempting to advance the system through severe tortuosity, and repeated torquing during insertion resulted in fracturing and shearing off the dilator.Therefore, procedure and handling factors cannot be excluded.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), ¿if the device becomes kinked or increased resistance is felt upon insertion or advancement of the vessel dilator, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the vessel dilator.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
RAILWAY
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key24175877
Report Number9616099-2026-00146
Device Sequence Number13256929
Product Code DYB
UDI-Device Identifier10705032076869
UDI-Public(01)10705032076869(17)260731(10)18351683
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberRW5VBTB
Device Lot Number18351683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/25/2026
02/22/2026
Initial Report FDA Received Date01/25/2026
Supplement Report FDA Received Date01/26/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight73 KG